Hyper-insomnia?

  • Posted by a hidden member.
    Log in to view his profile

    Dec 14, 2009 5:08 PM GMT
    For the past few months I have had problems with drowsiness in the afternoons. Its not just a little tired, its like a piano of sleep fell on my head. I can barely keep my eyes open and I sometimes end up drifting off to sleep at my desk. A few times a co-worker has had to wake me up. icon_redface.gif

    My psychiatrist gave me a trial of Provigil which was the medicine of the gods! It not only kept me awake, but my mood greatly improved also. But, my insurance company refused to cover it because I wasn't diagnosed with what Provigil was used for, narcolepsy and Swing-Shift Disorder.

    So my doc put me Wellbutrin which has seemed to help but there are days where it still hits me. Usually on these days I would have to suck down a redbull and monster but even those only lasted for a few hours and the crash was the worst. Coffee or Soda would not keep me awake, it had to be high caffeinated energy drinks.

    Anyone have any ideas on things that could help? Anyone have this problem?

  • Posted by a hidden member.
    Log in to view his profile

    Dec 14, 2009 6:33 PM GMT
    Are you taking the real wellbutrin or the generic? The generic killed me bad screwed up my whole body... See Web Md for info... I was on it for 2 months, did not sleep at night at all. During the from 2 to 4 pm i could not stay awake. Then once 4 hit I was fine. When do you take the meds? See if the foods you eat can have side effects with certain meds.. When in doubt call your DR..
  • Posted by a hidden member.
    Log in to view his profile

    Dec 14, 2009 9:28 PM GMT

    Most insurers will also pay for Provigil if it is being used to treat sleep apnea. If you believe their is any chance that your drowsiness is being caused by sleep apnea, you should talk to your doctor about arranging a sleep study.
  • CuriousJockAZ

    Posts: 19136

    Dec 14, 2009 9:32 PM GMT
    What are you eating for lunch? Perhaps what you're going through is a "Carb Coma". I have found that if I eat certain things for lunch, or have a big lunch, that about 4pm I need to find the nearest couch for a nap because my eyelids start getting really heavy. It could be related to your diet. Maybe try eating an orange or a banana around 3pm and see if it helps.
  • Posted by a hidden member.
    Log in to view his profile

    Dec 16, 2009 4:56 PM GMT
    Rich0008 saidAre you taking the real wellbutrin or the generic? The generic killed me bad screwed up my whole body... See Web Md for info... I was on it for 2 months, did not sleep at night at all. During the from 2 to 4 pm i could not stay awake. Then once 4 hit I was fine. When do you take the meds? See if the foods you eat can have side effects with certain meds.. When in doubt call your DR..


    Its the generic Wellbutrin and I have no problem sleeping at night. In fact, I just feel tired all the time. I did talk to my doc and he is going to try and get approval for provigil again. Lets cross our fingers.